Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Received actemra iv for acute rheumatoid arthritis. Have sore throat, esophageal pain. Valley fever?

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 494 Questions
Troubled Multi-Autoimmune Disease patient (Me: American Professional Agency Director in the public sector of State government): received 1100 mg of Actemra IV for Acute Rheumatoid Arthritis last Sat. Also on injectable hi-dose Methotrexate weekly plus Lyrica daily. Have noticed sore throat over the past 10 days which has progressed to extreme pain, difficulty swallowing liquids and food, and post-ingestion upper digestive pain. Feels like something is stuck in my throat or what i envision to be my Grandma's description of 'hiateial hernia' (sic) No real history of digestive problems. Have taken OTC digestive aids with no relief after 48 hours. Feel deep 'esophegeal' pain (above belly button), swallowing pain, plus sore throat. If this is a scam, please decline. I can call my PCP/RHEUME/Cardiologist Monday am. Just trying to determine if I should go to the hospital this weekend. Upon resting, hurts & feels like food is stuck in the back of my throat and the tube which guides it down to our stomach. My chest hurts / feels a little heavy, it hurts to swallow and to burp, plus their is a chronic dull ache in the back of my throat, plus post-nasal drip. Could I have Valley Fever, or have contracted some other Virus due to my comprimised immune system? Or is this another aggressive progression of the RA? I have never experienced anything like this before
Posted Fri, 3 May 2013 in Lupus
Answered by Dr. Divya Agarwal 6 hours later

Thanks for the query.

I went through the details with diligence.

The symptoms reported above definitely points that you may have contracted some infection. The possibility of actemra induce gastrointestinal infammation / perforation also needs to be excluded.

I suggest you to continue antacid while you gargle with warm salt water to soothen the throat. You also need to consult your physician / gastroenterologist who will run a few tests to confirm the possibility.

At this point without an opportunity to examine you, I am unable to provide you any further information. I am sure we will have answers after your doctor visit.

Hope this helped. Let me know if you need clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor